Flood, St. Tammany
- When
- June 8, 6:00 AM CST to June 13, 10:00 PM CST
- Where
- St. Tammany forecast zone
- Property damage
- $150,000
- Reported by
- OFFICIAL NWS OBS.
Heavy rainfall resulted in major flooding along the Bogue Falaya River in St. Tammany Parish.
Remnants of Tropical Storm Allison moved across southeast Louisiana during the night of June 10/11th. The circulation system strengthened and produced torrential rainfall in many locations of extreme southeast Louisiana.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Remnants of Tropical Storm Allison moved across southeast Louisiana during the night of June 10/11th. The circulation system strengthened and produced torrential rainfall in many locations of extreme southeast Louisiana. Rainfall of 5 to 10 inches fell overnight from Lafourche and Terrebonne Parishes northeastward across the New Orleans area and into St. Tammany and Washington Parishes. Runoff from the heavy rainfall produced flash flooding in many areas, with eastern St. Tammany Parish particularly hard hit. Heavy rainfall caused the Bogue Falaya River at Covington, St. Tammany Parish, to exceed flood stage from June 8th through June 13th. The river actually crested twice, once on June 8th and again on June 11th, approaching near record leves and producing major flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 8, 2:40 AM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 340 AM CDT FRI JUN 8 2001 ...HEAVY RAINFALL EXPECTED TO CONTINUE WITH FLASH FLOOD/FLOOD WATCH EXTENDED THROUGH TONIGHT... STATUS QUO IS THE WAY TO GO...ALTHOUGH THE AMPLIFYING UPPER PATTERN ACROSS NORTH AMERICA WILL SLIGHTLY CHANGE THE ORIENTATION OF THE DEEPER MOISTURE AND HEAVY RAIN POTENTIAL AREAS ACROSS THE LOWER MS VALLEY. 18 HOUR WATER VAPOR LOOPS SHOW THE MID/UPPER LOW ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM ALLISON MOVING SLOWLY SW FROM E CENTRAL TO SE TX. A SLIGHTLY DISCONTINUOUS 30-35 KNOT 250 JET MAX EXTENDS FROM W CENTRAL/NE MEXICO INTO THE NW GULF...AND FROM SE LA ACROSS SE MS...AND MERGING WITH A STRONG POLAR JET IN THE MID ATLANTIC COAST REGION. THIS PATTERN SHOULD CONTINUE TO PLACE THE FORECAST AREA IN AN AREA OF MID/UPPER DIVERGENCE. TO ADD TO THE TROUBLE...ANOTHER IN A SERIES OF SHORTWAVE TROUGHS/VORT LOBES IS SWINGING NE ACROSS THE NW GULF WHICH IS AIDING IN ANOTHER MOISTURE SURGE FROM THE SW GULF. LOOKING BACK AT THE LAST FEW DAYS...THE AVN HAS HAD SOME SUSPICIOUS LOOKING STRONG VORT MAXIMA MOVING NORTH FROM THE GULF ACROSS THE FORECAST AREA...HOWEVER MANY OF THESE FEATURES HAVE VERIFIED INTO MASSIVE MCS BLOWUPS AND RESULTANT FLOODING ACROSS E CENTRAL/SE LA. MODEL TIMING OF THESE FEATURES AND QPF WILL NEVER BE PERFECT...BUT THE OVERALL IDEA IS GOOD. TO SUM THINGS UP...WILL MAINTAIN THE FLASH FLOOD/FLOOD WATCH FOR THE CURRENT AREA AND EXPAND IT IN TIME THROUGH TONIGHT. FLASH FLOOD GUIDANCE IS STILL FAIRLY HIGH ACROSS HARRISON AND JACKSON COUNTIES...SO WILL LEAVE THEM OUT OF THE WATCH FOR NOW... HOWEVER...THEY MAY NEED TO BE ADDED TO THE WATCH LATER TODAY IF ENOUGH HEAVY RAIN THREATENS THE AREA. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES CAN BE EXPECTED THROUGH TONIGHT WITH LOCAL AMOUNTS UP AROUND 5 INCHES. AS WITNESSED YESTERDAY...RAINFALL RATES OF 3/4 INCH PER HOUR AND 1.25 TO 1.5 INCHES IN 3 HOURS WILL RESULT IN STREET FLOODING WITH SLIGHTLY HIGHER AMOUNTS THREATENING PROPERTY IN SOME AREAS. RAINFALL CHANCES SHOULD STAY IN THE LIKELY CATEGORY TONIGHT AND ESPECIALLY SATURDAY AS ANOTHER SHORTWAVE AND ENHANCED UPPER DIFFLUENCE AREA AFFECT THE FORECAST AREA. FALLING HEIGHTS IN THE EASTERN U.S. WILL HELP PUSH A WEAK SURFACE FRONT SOUTH INTO S MS TONIGHT AND SAT WHICH SHOULD HELP TAPER OFF RAINFALL AMOUNTS SLIGHTLY IN THE SW MS ZONES SAT AND SAT NIGHT. SUN INTO TUE...THE REMNANTS OF ALLISON MAY CONTINUE TO JUST DRIFT SOUTH ALONG THE LOWER TX COAST/W GULF. WE SHOULD CONTINUE TO HAVE AT LEAST SCATTERED MAINLY AFTERNOON CONVECTION NEXT WEEK. THIS SHOULD RESULT IN LIGHTER DAILY RAINFALL AMOUNTS. KMCB 83/69/86/68 8663 KBTR 83/71/86/70 8675 KMSY 83/74/85/72 9776 KGPT 83/72/84/72 9775 .NEW...NONE. LA...FLASH FLOOD/FLOOD WATCH LAZ034>040-046>050-056>070. MS...FLASH FLOOD/FLOOD WATCH MSZ068>071-077-080. 22
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-081600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 645 AM CDT FRI JUN 8 2001 .SYNOPSIS...THE REMNANTS OF TROPICAL STORM ALLISON ARE EXPECTED TO MOVE SLOWLY SOUTHWEST OVER SOUTHEAST TEXAS TODAY AND TONIGHT. DEEP TROPICAL MOISTURE AND UPPER LEVEL DISTURBANCES MOVING NORTH OUT OF THE GULF OF MEXICO WILL CONTINUE TO BRING SCATTERED AREAS OF HEAVY RAIN ACROSS MUCH OF THE CENTRAL GULF COAST REGION THROUGH TONIGHT. .THUNDERSTORMS... THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS MORNING INTO THE AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST THROUGH MOST OF TONIGHT. THE MAIN THREAT FROM THUNDERSTORMS WILL BE VERY HEAVY RAINFALL...OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES...AND WIND GUSTS UP TO 40 MILES AN HOUR...HOWEVER...A FEW OF THE STRONGEST STORMS COULD PRODUCE A BRIEF TORNADO. .HEAVY RAIN AND FLOODING... PERIODIC HEAVY RAIN IS EXPECTED ACROSS THE ENTIRE AREA THROUGH TONIGHT. A FEW OF THE HEAVY RAIN AREAS COULD BECOME STATIONARY... CAUSING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED THROUGH TONIGHT WITH LOCALLY HIGHER AMOUNTS POSSIBLE. HEAVY RAIN ON ALREADY SATURATED GROUND WILL LIKELY CAUSE FLOODING. .ACTIONS...REFER TO THE LATEST FLOOD RELATED WATCHES...WARNINGS AND STATEMENTS. THE ACTIVATION OF STORM SPOTTERS MAY BE NEEDED IF ORGmANIZED THUNDERSTORM DEVELOPMENT IS OBSERVED. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The national radar mosaic for the moment the first event began.
7 flash flood, 2 flood. Local standard time, as filed.
Heavy rainfall resulted in major flooding along the Bogue Falaya River in St. Tammany Parish.
Flash flooding of streets and houses occurred.
Heavy rainfall aggravated ongoing flooding in the north portion of the parish.
Heavy rainfall aggravated already flooded area resulting in more flooding of property.
Heavy rainfall caused small streams and bayous to overflow and dozens of homes were flooded in areas of poor drainage.
Flooding of streets and some houses were reported in primarily in Algiers area and eastern sections.
Severe flooding developing primarily in the southeast portion of St. Tammany Parish. Numerous streets were impassable. Parish officials estimate that over 1000 houses were flooded, primarily in the Slidell area.
Heavy rainfall overwhelmed local drainage and numerous streets were flooded. Approximately 80 homes and businesses were reported flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256522, 5256517, 5256514, 5256515, 5256519, 5256520, 5256516, 5256518, 5256521.